Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 47, NWS Jackson, KY

June 16, 20154 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 16, 2015, 4:18 PM EDT for 4 counties in Kentucky. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2015, 4:18 PM EDT (20:18 UTC)
Expired
Jun 16, 2015, 5:00 PM EDT
In force
42 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Floyd County, KY, Knott County, KY, Letcher County, KY, Pike County, KY

The radar

The Jackson,KY radar (KJKL), 65 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 4:20 PM EDTTSTM WND DMGCarrie, KYTREES WERE REPORTED TO HAVE BEEN BLOWN DOWN. TIME OF THE EVENT IS ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 95 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
95 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

601 
WUUS53 KJKL 162018
SVRJKL
KYC071-119-133-195-162100-
/O.NEW.KJKL.SV.W.0047.150616T2018Z-150616T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
418 PM EDT TUE JUN 16 2015

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LETCHER COUNTY IN SOUTHEASTERN KENTUCKY...
  KNOTT COUNTY IN SOUTHEASTERN KENTUCKY...
  SOUTHEASTERN FLOYD COUNTY IN SOUTHEASTERN KENTUCKY...
  SOUTHWESTERN PIKE COUNTY IN SOUTHEASTERN KENTUCKY...

* UNTIL 500 PM EDT

* AT 417 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM CRAYNOR TO GREENLEAF TO POLLY TO NEAR GANDER...
  MOVING SOUTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PIKEVILLE...WHITESBURG...HINDMAN...JENKINS...ELKHORN CITY...
  WHEELWRIGHT...FLEMING-NEON...PIPPA PASSES...WAYLAND...GREENLEAF...
  CHLOE...CARBON GLOW...EHKHORN MINE...FISHTRAP LAKE...EAST
  MCDOWELL...BUCKINGHAM...ELIC...KITE...GARDEN VILLAGE AND SPEIGHT.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 KENTUCKY HIGHWAY 80 IN KNOTT COUNTY BETWEEN MILE MARKERS 2 AND 14.
 U.S. HIGHWAY 23 IN LETCHER COUNTY BETWEEN MILE MARKERS 1 AND 7.
 U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 0 AND 24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3727 8235 3723 8250 3715 8263 3712 8272
      3705 8272 3701 8278 3731 8312 3736 8312
      3743 8298 3743 8285 3754 8271 3738 8220
TIME...MOT...LOC 2017Z 304DEG 26KT 3745 8268 3728 8275 3720 8285 3719
8303

HAIL...<.75IN
WIND...60MPH

$$

JP
2 follow-up statements
254 
WWUS53 KJKL 162042
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
442 PM EDT TUE JUN 16 2015

KYC119-162051-
/O.CAN.KJKL.SV.W.0047.000000T0000Z-150616T2100Z/
KNOTT KY-
442 PM EDT TUE JUN 16 2015

...THE SEVERE THUNDERSTORM WARNING FOR KNOTT COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF 
KNOTT COUNTY. THEREFORE THE WARNING FOR KNOTT COUNTY HAS BEEN 
CANCELLED.

LAT...LON 3727 8235 3723 8250 3715 8263 3712 8272
      3705 8272 3719 8294 3721 8290 3725 8287
      3727 8282 3727 8275 3728 8271 3731 8275
      3735 8276 3740 8276 3752 8266 3738 8220
TIME...MOT...LOC 2041Z 304DEG 26KT 3736 8252 3719 8259 3711 8269 3710
8287

$$

KYC071-133-195-162100-
/O.CON.KJKL.SV.W.0047.000000T0000Z-150616T2100Z/
LETCHER KY-FLOYD KY-PIKE KY-
442 PM EDT TUE JUN 16 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHEASTERN LETCHER...SOUTHEASTERN FLOYD AND SOUTHWESTERN PIKE
COUNTIES...

AT 441 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR VIRGIE TO ADAMSON TO NEAR PAYNE GAP TO ICE...
MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...WHITESBURG...JENKINS...ELKHORN CITY...WHEELWRIGHT...
FLEMING-NEON...HI HAT...CHLOE...WINTERS...EHKHORN MINE...FISHPOND
LAKE...FISHTRAP LAKE...ASHCAMP...WHITAKER...BUCKINGHAM...SHELBIANA...
GARDEN VILLAGE...TOLLIVER TOWN...OSBORN AND COLLY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 U.S. HIGHWAY 23 IN LETCHER COUNTY BETWEEN MILE MARKERS 1 AND 7.
 U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 0 AND 24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO 
PONDING OF WATER AND DITCHES RUNNING FULL. 

&&

LAT...LON 3727 8235 3723 8250 3715 8263 3712 8272
      3705 8272 3719 8294 3721 8290 3725 8287
      3727 8282 3727 8275 3728 8271 3731 8275
      3735 8276 3740 8276 3752 8266 3738 8220
TIME...MOT...LOC 2041Z 304DEG 26KT 3736 8252 3719 8259 3711 8269 3710
8287

HAIL...<.75IN
WIND...60MPH

$$

JP
270 
WWUS53 KJKL 162100
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
500 PM EDT TUE JUN 16 2015

KYC071-133-195-162109-
/O.EXP.KJKL.SV.W.0047.000000T0000Z-150616T2100Z/
LETCHER KY-FLOYD KY-PIKE KY-
500 PM EDT TUE JUN 16 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LETCHER...
SOUTHEASTERN FLOYD AND SOUTHWESTERN PIKE COUNTIES WILL EXPIRE AT 500
PM EDT...
    
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW 
SEVERE LIMITS...AND ARE GRADUALLY EXITING INTO VIRGINIA. THEREFORE 
THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3727 8235 3723 8250 3715 8263 3712 8272
      3705 8272 3719 8294 3721 8290 3725 8287
      3727 8282 3727 8275 3728 8271 3731 8275
      3735 8276 3740 8276 3752 8266 3738 8220
TIME...MOT...LOC 2058Z 304DEG 26KT 3736 8252 3719 8259 3711 8269 3710
8287

$$

JP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:06 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 16, 3:06 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
306 PM EDT TUE JUN 16 2015

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 306 PM EDT TUE JUN 16 2015

THUNDERSTORMS CONTINUE TO DEVELOP AND TARGET THE CENTER OF OUR
FORECAST AREA TODAY...JUST TO THE SOUTH OF A DIFFUSE SURFACE FRONT
AND THE 850 MB JET. THE STORMS SHOULD CONTINUE TO SHIFT EAST-
SOUTHEASTWARD DURING THE LATE AFTERNOON HOURS AND OUTFLOWS
GENERATED FROM CURRENT CONVECTION WILL LIKELY FORCE ADDITIONAL
STORMS OVER THE UPPER CUMBERLAND LATER THIS AFTERNOON. DESPITE
STILL MEAGER LAPSE RATES...A FEW OF THESE STORMS WILL PULSE UP AND
COLLAPSE QUICKLY...PRODUCING GUSTY WINDS AND AN ISOLATED SEVERE
WIND GUST WILL BE POSSIBLE. THE AFTERNOON STORMS WILL WANE AGAIN
TONIGHT WITH LOSS OF DAYTIME HEATING BUT CANNOT TOTALLY RULE OUT A
STORM ANYWHERE DURING THE NIGHT. ON WEDNESDAY...THE SURFACE FRONT
WILL SHIFT NORTH SOME AND THE MORE CONCENTRATED AREA OF STORMS
SHOULD ALSO SHIFT NORTH OVER OUR MORE NORTHERN COUNTIES. SIMILAR
AIRMASS CHARACTERISTICS TOMORROW...WITH SLIGHTLY BETTER LAPSE
RATES...SO CANNOT RULE OUT AN ISOLATED SEVERE WIND GUST WITH THE
STORMS AGAIN ON WEDNESDAY.

NO SIGNIFICANT CHANGES WITH TEMPS OR HUMIDITY DURING THE PERIOD.
IN FACT...MANY LOCATIONS WILL AGAIN HIT THE LOW 90S TOMORROW WITH
UPPER 80S UP NORTH WHERE MORE CLOUD COVER IS ANTICIPATED.

.LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY)
ISSUED AT 305 AM EDT TUE JUN 16 2015

A RIDGE OF HIGH PRESSURE THAT HAS KEPT THE REGION PERSISTENTLY
WARMER THAN NORMAL THIS PAST WEEK WILL CONTINUE TO EXERT ITS
INFLUENCE TO SOME EXTENT ON THE OHIO AND TENNESSEE VALLEY REGIONS TO
BEGIN THE EXTENDED PERIOD. ISOLATED SHOWERS AND STORMS MAY BE ABLE
TO PERSIST ACROSS THE AREA IN THE WARM AND MOIST AIR MASS THAT WILL
STILL BE IN PLACE WEDNESDAY EVENING. THIS INITIAL ACTIVITY SHOULD
DISSIPATE FAIRLY QUICKLY ONCE THE SUN GOES DOWN...WITH MOST OF THE
AREA BEING RAIN FREE BY 5 OR 6Z THURSDAY. RENEWED ACTIVITY IS THEN
EXPECTED TO FIRE UP DURING THE DAY ON THURSDAY...ONCE WE GET SOME
DAY TIME HEATING GOING AND A SLUGGISH FRONTAL BOUNDARY THAT HAS BEEN
PARKED WELL NORTH OF THE OHIO RIVER FINALLY BEGINS TO SLIDE
SOUTHWARD. THE FORECAST CHALLENGE FROM THURSDAY ONWARD WILL BE HOW
WELL DEFINED THE BOUNDARY IS WHEN IT MOVES INTO OUR AREA. MOISTURE
AVAILABILITY WILL NOT BE AN ISSUE...BUT CONSISTENT FRONTAL FORCING
ACROSS CENTRAL AND EASTERN KENTUCKY COULD BE. THE MODELS DIFFER
GREATLY LATE IN THE WEEK...WITH THE GFS BEING MUCH WETTER OVERALL
THAN THE ECMWF. IT APPEARS THAT THE ECMWF HAS A DIFFICULT TIME
RESOLVING A CONSISTENT SURFACE TRIGGER...WHILE THE GFS PRODUCES A
MORE WELL DEFINED FRONT AND ALSO HAS ITS FRONT A BIT FURTHER
SOUTHWARD THAT THE ECMWF. DUE TO ALL THIS UNCERTAINTY...DECIDED NOT
TO GO TO HIGH WITH PRECIPITATION PROBABILITIES ACROSS THE AREA
THROUGH THE UPCOMING WEEKEND...WITH 30 TO 40 POPS ON AVERAGE EACH
DAY...WITH THE HIGHEST RAIN CHANCES DURING THE AFTERNOON AND EVENING
HOURS. ANOTHER POTENTIAL PLAYER IN PRECIP CHANCES TOWARD THE END OF
THE WEEK AND INTO THE WEEKEND WILL BE THE REMNANTS OF TC BILL. THE
AMOUNT OF PRECIPITATION RECEIVED ACROSS THE OHIO AND TENNESSEE
VALLEY REGIONS WILL DEPEND ALOT ON HOW MUCH INFLUENCE BILL IS ABLE
TO HAVE ON THE REGION. THIS WILL BE THE KEY TO WATCH AS WE APPROACH
THE END OF THE WEEK.

TEMPERATURES WILL CONTINUE TO RUN ABOVE NORMAL THROUGH THE
PERIOD...WITH DAY TIME HIGHS GENERALLY MAXING OUT IN THE MID TO
UPPER 80S...WITH BALMY NIGHTLY LOW TEMPERATURES ONLY FALLING TO
AROUND 70.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 306 PM EDT TUE JUN 16 2015

THUNDERSTORMS WILL BE THE PRIMARY CONCERN FOR TAF SITES THIS
AFTERNOON WITH TEMPO MVFR OR LOWER CONDITIONS AND BRIEF GUSTY
WINDS WHERE STORMS HIT. THE BEST COVERAGE OF STORMS WILL BE ACROSS
THE HEART OF EAST KENTUCKY...AFFECTING JKL AND SJS. ADDITIONAL
ACTIVITY MAY ALSO IMPACT THE OTHER TAF SITES SO SEE LATEST TAF FOR
UPDATES. STORMS WILL DIMINISH DURING THE EVENING AND THEN
REDEVELOP DURING THE MIDDAY HOURS TOMORROW...WITH BEST COVERAGE
ACROSS NORTHERN KENTUCKY INCLUDING SYM. ASIDE FROM THE STORMS...
SOME FOG WILL DEVELOP IN THE RIVER VALLEYS AND WHERE STORMS HIT
DURING THE OVERNIGHT HOURS BUT WIDESPREAD FOG IS NOT ANTICIPATED.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...ABE
LONG TERM...AR
AVIATION...ABE
Hazardous weather outlook, Jun 16, 4:11 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
411 PM EDT TUE JUN 16 2015

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-171100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
411 PM EDT TUE JUN 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH TONIGHT. A FEW OF THE
STORMS DURING THE LATE AFTERNOON COULD BE STRONG...WITH GUSTY
WINDS AND HEAVY RAINS BEING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE POSSIBLE THROUGH MOST OF THE PERIOD. THE
STRONGEST STORMS ON WEDNESDAY AND THURSDAY MAY BRING ISOLATED
DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ABE/HAL

In the hours before

Special weather statement, Jun 16, 2:33 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
233 PM EDT TUE JUN 16 2015

KYZ058-068-069-161900-
ESTILL-ROCKCASTLE-JACKSON-
233 PM EDT TUE JUN 16 2015

...A STRONG THUNDERSTORM WILL AFFECT ESTILL...ROCKCASTLE...JACKSON...

AT 232 PM EDT...A STRONG THUNDERSTORM WAS OVER CONWAY...OR 7 MILES
NORTH OF MOUNT VERNON...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT VERNON...MCKEE...BRODHEAD...WANETA...DONARO...KERBY KNOB...JEP
HILL...JOHNETTA...LOAM...ORLANDO...COLLINGSWORTH...MACEDONIA...
COOKSBURG...LAKE LINVILLE...EGLON...MUELLERSVILLE...MORRILL...
ROUNDSTONE...DABOLT AND BRADSHAW.

THIS INCLUDES INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE
MARKERS 60 AND 72.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3748 8437 3754 8435 3753 8430 3752 8430
      3751 8427 3753 8423 3752 8420 3756 8416
      3756 8409 3758 8410 3760 8396 3733 8396
      3736 8441 3748 8441
TIME...MOT...LOC 1832Z 270DEG 22KT 3747 8432

JP
Special weather statement, Jun 16, 2:55 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
255 PM EDT TUE JUN 16 2015

KYZ108-109-111-112-161930-
WOLFE-BREATHITT-MAGOFFIN-LEE-
255 PM EDT TUE JUN 16 2015

...A STRONG THUNDERSTORM WILL AFFECT WOLFE...BREATHITT...MAGOFFIN...
LEE...

AT 254 PM EDT...A STRONG THUNDERSTORM WAS OVER WIDECREEK...OR 7 MILES
SOUTH OF CAMPTON...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
JACKSON...SIMPSON...PRESS...MALAGA...CORNELIA...SEWELL...LANE...
QUICKSAND...PORTSMOUTH...VADA...SEILTZ...VANCLEVE...GUAGE...YEADON...
OAKDALE...HAGINSVILLE...BURKHART...DALE...BAYS AND ELKATAWA.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3772 8313 3748 8320 3757 8363 3771 8359
TIME...MOT...LOC 1854Z 277DEG 25KT 3763 8352

JP
Special weather statement, Jun 16, 3:14 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
314 PM EDT TUE JUN 16 2015

KYZ068-069-080-111>117-161945-
KNOTT-CLAY-BREATHITT-ROCKCASTLE-JACKSON-LESLIE-OWSLEY-LEE-LAUREL-
PERRY-
314 PM EDT TUE JUN 16 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT KNOTT...CLAY...
BREATHITT...ROCKCASTLE...JACKSON...LESLIE...OWSLEY...LEE...LAUREL...
PERRY...

AT 314 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM COWCREEK TO MALCOMB TO GREENMOUNT TO LUNER...AND
MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LONDON...HAZARD...MOUNT VERNON...BEATTYVILLE...MANCHESTER...MCKEE...
HYDEN...BOONEVILLE...BUCKHORN...HAZEL PATCH...DONARO...BUSH...
CRESSMONT...COTTONGIN...IDA MAY...JEP HILL...ST. HELENS...JOHNETTA...
NED AND WENDOVER.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HAL ROGERS PARKWAY BETWEEN MILE MARKERS 1 AND 59.
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 35 AND
62.
 KENTUCKY HIGHWAY 80 IN LAUREL COUNTY BETWEEN MILE MARKERS 3 AND 11.
 KENTUCKY HIGHWAY 80 IN PERRY COUNTY BETWEEN MILE MARKERS 9 AND 15.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3733 8451 3759 8364 3732 8304 3705 8343
      3706 8361 3703 8383 3701 8403
TIME...MOT...LOC 1914Z 301DEG 29KT 3744 8359 3726 8384 3727 8402 3724
8426

JP
Special weather statement, Jun 16, 3:20 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
320 PM EDT TUE JUN 16 2015

KYZ107-109-110-112>115-120-162000-
KNOTT-BREATHITT-JOHNSON-MAGOFFIN-OWSLEY-FLOYD-PIKE-PERRY-
320 PM EDT TUE JUN 16 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT KNOTT...BREATHITT...
JOHNSON...MAGOFFIN...OWSLEY...FLOYD...PIKE...PERRY THROUGH 4 PM
EDT...

AT 320 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM RICEVILLE TO DUCO TO SMITH BRANCH TO TALBERT...AND
MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HAZARD...PRESTONSBURG...JACKSON...SALYERSVILLE...HINDMAN...MASON...
ESTILL...COAL RUN VILLAGE...MARTIN...WAYLAND...ALLEN...SEWELL...CORN
FORK HOLLOW...NED...EVANSTON...VANCLEVE...EAST MCDOWELL...
ALPHORETTA...HOWARD CREEK AND HAGINSVILLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 70 AND 76.
 HAL ROGERS PARKWAY BETWEEN MILE MARKERS 57 AND 59.
 KENTUCKY HIGHWAY 3 IN FLOYD COUNTY NEAR MILE MARKER 1.
 KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 14.
 KENTUCKY HIGHWAY 80 IN KNOTT COUNTY BETWEEN MILE MARKERS 1 AND 20.
 KENTUCKY HIGHWAY 80 IN PERRY COUNTY BETWEEN MILE MARKERS 9 AND 15.
 U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 21.
 U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 30 AND 32.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3740 8265 3733 8297 3722 8318 3747 8363
      3759 8350 3768 8330 3768 8326 3771 8325
      3780 8304 3766 8249
TIME...MOT...LOC 1920Z 302DEG 22KT 3771 8292 3758 8302 3751 8333 3743
8345

JP
Special weather statement, Jun 16, 3:56 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
356 PM EDT TUE JUN 16 2015

KYZ088-109-110-112-113-115-117-118-120-162030-
KNOTT-HARLAN-BREATHITT-MAGOFFIN-LESLIE-LETCHER-FLOYD-PIKE-PERRY-
356 PM EDT TUE JUN 16 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT KNOTT...HARLAN...
BREATHITT...MAGOFFIN...LESLIE...LETCHER...FLOYD...PIKE...PERRY...

AT 356 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM IVEL TO TOPMOST TO LITTCARR TO WOOTON...AND MOVING
SOUTHEAST AT 30 MPH.

WIND GUSTS OF 35 TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...HAZARD...PRESTONSBURG...WHITESBURG...HINDMAN...ESTILL...
CUMBERLAND...JENKINS...COAL RUN VILLAGE...ELKHORN CITY...
WHEELWRIGHT...FLEMING-NEON...LYNCH...MARTIN...PIPPA PASSES...
BENHAM...WAYLAND...VICCO...ALLEN AND BLACKEY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HAL ROGERS PARKWAY BETWEEN MILE MARKERS 50 AND 59.
 KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 14.
 KENTUCKY HIGHWAY 80 IN KNOTT COUNTY BETWEEN MILE MARKERS 1 AND 20.
 KENTUCKY HIGHWAY 80 IN PERRY COUNTY BETWEEN MILE MARKERS 9 AND 15.
 U.S. HIGHWAY 119 IN PIKE COUNTY BETWEEN MILE MARKERS 1 AND 11.
 U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 15.
 U.S. HIGHWAY 23 IN LETCHER COUNTY BETWEEN MILE MARKERS 1 AND 7.
 U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 0 AND 32.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3726 8239 3712 8272 3705 8272 3698 8286
      3695 8286 3689 8311 3734 8345 3749 8326
      3768 8292 3756 8221
TIME...MOT...LOC 1956Z 310DEG 27KT 3759 8268 3736 8281 3724 8294 3717
8328

JP

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 2:33 PM EDTSpecial Weather StatementJKLJackson, Rockcastle27 min
Jun 16, 2:55 PM EDTSpecial Weather StatementJKLBreathitt35 min
Jun 16, 3:14 PM EDTSpecial Weather StatementJKLClay, Jackson, Laurel, Leslie, Owsley, Perry and 1 more31 min
Jun 16, 3:20 PM EDTSpecial Weather StatementJKLBreathitt, Floyd, Knott, Magoffin, Perry40 min
Jun 16, 3:56 PM EDTSpecial Weather StatementJKLFloyd, Knott, Letcher, Perry, Pike34 min
Jun 16, 4:28 PM EDTSpecial Weather StatementJKLPulaski32 min
Jun 16, 4:58 PM EDTSpecial Weather StatementJKLPike32 min
Jun 16, 5:16 PM EDTSpecial Weather StatementJKLWayne29 min
Jun 16, 5:26 PM EDTSevere Thunderstorm WarningJKLWayne49 min
Jun 16, 5:58 PM EDTSpecial Weather StatementJKLMcCreary32 min
Jun 16, 6:08 PM EDTSpecial Weather StatementJKLPulaski22 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.